Alert archive / Texas / Flash Flood Watches in 2016

Flash Flood Watch 3, NWS Lake Charles, LA

April 18, 2016Beauregard Parish, Cameron Parish, Vernon Parish, Louisiana; 4 counties in Texas

NWS Lake Charles, LA issued this flash flood watch at Apr 18, 2016, 6:25 AM CDT for Beauregard Parish, Cameron Parish, Vernon Parish, Louisiana; 4 counties in Texas. It was in force for 31 hr.

The area

The counties it named.

The facts

Issued
Apr 18, 2016, 6:25 AM CDT (11:25 UTC)
Expired
Apr 19, 2016, 1:00 PM CDT
In force
31 hr
Issued by
NWS Lake Charles, LA
Flood severity
None

Counties Beauregard Parish, LA, Cameron Parish, LA, Vernon Parish, LA, Hardin County, TX, Jasper County, TX, Newton County, TX, Tyler County, TX

The radar

The Lake Charles radar (KLCH), 74 km from the middle of the area, began a volume at 11:27 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Lake Charles Mun, LA (KLCH), launched 00:00Z, 11.4 hours before the alert went out and 76 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lake Charles Mun, LA at 00:00Z on 2016-04-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 466 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lake Charles Mun, LA at 00:00Z on 2016-04-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 88 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
466 J/kg
Mixed-layer CIN
-20 J/kg
Mixed-layer LCL
736 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
88 m²/s²
0-3 km storm-relative helicity
130 m²/s²
Significant tornado parameter
0.2
Supercell composite
1.8

Open this sounding in Storm Lab

The text

As transmitted.

747 
WGUS64 KLCH 181125
FFALCH

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE LAKE CHARLES LA
625 AM CDT MON APR 18 2016

...FLASH FLOOD WATCH IN EFFECT UNTIL 7 AM TUESDAY FOR SOUTHEAST
TEXAS...

.A VIGOROUS UPPER LEVEL TROUGH WILL EJECT DISTURBANCES OVER THE
HIGHLY MOIST AND UNSTABLE AIRMASS ACROSS SOUTHEAST TEXAS RESULTING
IN HEAVY RAINFALL.

TXZ180-201-215-216-259>262-181930-
/O.NEW.KLCH.FF.A.0003.160418T1125Z-160419T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
TYLER-HARDIN-JEFFERSON-ORANGE-NORTHERN JASPER-NORTHERN NEWTON-
SOUTHERN JASPER-SOUTHERN NEWTON-
INCLUDING THE CITIES OF...TOWN BLUFF...FRED...HILLISTER...
IVANHOE...SPURGER...WARREN...WOODVILLE...LUMBERTON...SILSBEE...
BEAUMONT...SABINE PASS...SEA RIM STATE PARK...ORANGE...VIDOR...
BRIDGE CITY...HOLLY SPRINGS...JASPER...KIRBYVILLE...
MAGNOLIA SPRINGS...MT. UNION...ROGANVILLE...BURKEVILLE...
FARRSVILLE...JAMESTOWN...NEWTON...WIERGATE...BLEAKWOOD...CALL...
GIST...BUNA...EVADALE...DEWEYVILLE
625 AM CDT MON APR 18 2016

...FLASH FLOOD WATCH IN EFFECT THROUGH TUESDAY MORNING...

THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A

* FLASH FLOOD WATCH FOR A PORTION OF SOUTHEAST TEXAS...INCLUDING 
  THE FOLLOWING AREAS...HARDIN...JEFFERSON...NORTHERN JASPER... 
  NORTHERN NEWTON...ORANGE...SOUTHERN JASPER...SOUTHERN NEWTON 
  AND TYLER. 

* THROUGH TUESDAY MORNING

* RAINFALL...3 TO 5 INCHES OF RAIN IS POSSIBLE WITH ISOLATED
  AMOUNTS UP TO 7 INCHES AS THUNDERSTORMS TRAIN OVER THE SAME
  AREA THROUGH THE WATCH PERIOD.

* PRIMARY IMPACTS WILL BE FLASH FLOODING OF LOW LYING LOCATIONS
  ESPECIALLY IN URBAN AREAS WITH POOR DRAINAGE OR ALONG LOW LYING
  RURAL ROADS. FLOODING OF STREAMS...CREEKS AND BAYOUS CAN BE
  EXPECTED THROUGH WEDNESDAY. 

PRECAUTIONARY/PREPAREDNESS  ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED. DO NOT ENTER WATERS OF
UNKNOWN DEPTH...TURN AROUND DON'T DROWN.

&&

$$
5 follow-up statements
801 
WGUS64 KLCH 181608
FFALCH

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1108 AM CDT MON APR 18 2016

...FLASH FLOOD WATCH IN EFFECT UNTIL 7 AM TUESDAY FOR SOUTHEAST
TEXAS AND PARTS OF SOUTHWEST LOUISIANA ...

.A VIGOROUS UPPER LEVEL TROUGH WILL EJECT DISTURBANCES OVER THE
HIGHLY MOIST AND UNSTABLE AIRMASS ACROSS SOUTHEAST TEXAS AND
SOUTHWEST LOUISIANA...RESULTING IN PERIODS OF HEAVY RAINFALL.
TODAY AND TONIGHT. LARGE COMPLEX OF SHOWERS AND THUNDERSTORMS OVER
EAST TEXAS THIS MORNING HAS ALREADY PRODUCED RAINFALL AMOUNTS IN
EXCESS OF 4 INCHES. THE ACTIVITY PRODUCING THE HIGHEST RAINFALL
RATES IS SLOWLY SHIFTING SOUTH AND EAST INTO THE NORTHWEST GULF
AND PARTS OF SOUTHWEST LOUISIANA. 

LAZ027-030-041-073-182300-
/O.EXA.KLCH.FF.A.0003.000000T0000Z-160419T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
VERNON-BEAUREGARD-CALCASIEU-WEST CAMERON-
INCLUDING THE CITIES OF...FORT POLK...PICKERING...LEESVILLE...
SLAGLE...BUNDICK LAKE...DE RIDDER...FIELDS...ORETTA...
LAKE CHARLES...SULPHUR...HACKBERRY...JOHNSON BAYOU
1108 AM CDT MON APR 18 2016

...FLASH FLOOD WATCH IN EFFECT THROUGH TUESDAY MORNING...

THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS EXPANDED THE

* FLASH FLOOD WATCH TO INCLUDE PORTIONS OF SOUTHWEST LOUISIANA 
  AND WEST CENTRAL LOUISIANA...INCLUDING THE FOLLOWING AREAS... 
  IN SOUTHWEST LOUISIANA...BEAUREGARD...CALCASIEU AND WEST 
  CAMERON. IN WEST CENTRAL LOUISIANA...VERNON. 

* THROUGH TUESDAY MORNING

* RAINFALL...2 TO 4 INCHES OF RAIN IS POSSIBLE WITH ISOLATED
  AMOUNTS UP TO 6 INCHES AS THUNDERSTORMS TRAIN OVER THE SAME
  AREA THROUGH THE WATCH PERIOD.

* PRIMARY IMPACTS WILL BE FLASH FLOODING OF LOW LYING LOCATIONS 
  ESPECIALLY IN URBAN AREAS WITH POOR DRAINAGE OR ALONG LOW 
  LYING RURAL ROADS. FLOODING OF STREAMS...CREEKS AND BAYOUS CAN 
  BE EXPECTED THROUGH WEDNESDAY. 

PRECAUTIONARY/PREPAREDNESS  ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED. DO NOT ENTER WATERS OF
UNKNOWN DEPTH...TURN AROUND DON'T DROWN.

&&

$$

TXZ180-201-215-216-259>262-182300-
/O.CON.KLCH.FF.A.0003.000000T0000Z-160419T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
TYLER-HARDIN-JEFFERSON-ORANGE-NORTHERN JASPER-NORTHERN NEWTON-
SOUTHERN JASPER-SOUTHERN NEWTON-
INCLUDING THE CITIES OF...TOWN BLUFF...FRED...HILLISTER...
IVANHOE...SPURGER...WARREN...WOODVILLE...LUMBERTON...SILSBEE...
BEAUMONT...SABINE PASS...SEA RIM STATE PARK...ORANGE...VIDOR...
BRIDGE CITY...HOLLY SPRINGS...JASPER...KIRBYVILLE...
MAGNOLIA SPRINGS...MT. UNION...ROGANVILLE...BURKEVILLE...
FARRSVILLE...JAMESTOWN...NEWTON...WIERGATE...BLEAKWOOD...CALL...
GIST...BUNA...EVADALE...DEWEYVILLE
1108 AM CDT MON APR 18 2016

...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH TUESDAY MORNING...

THE FLASH FLOOD WATCH CONTINUES FOR

* A PORTION OF SOUTHEAST TEXAS...INCLUDING THE FOLLOWING AREAS...
   HARDIN...JEFFERSON...NORTHERN JASPER...NORTHERN NEWTON... 
  ORANGE...SOUTHERN JASPER...SOUTHERN NEWTON AND TYLER. 

* THROUGH TUESDAY MORNING

* RAINFALL...2 TO 4 INCHES OF RAIN IS POSSIBLE WITH ISOLATED
  AMOUNTS UP TO 6 INCHES AS THUNDERSTORMS TRAIN OVER THE SAME AREA
  THROUGH THE WATCH PERIOD.

* PRIMARY IMPACTS WILL BE FLASH FLOODING OF LOW LYING LOCATIONS 
  ESPECIALLY IN URBAN AREAS WITH POOR DRAINAGE OR ALONG LOW 
  LYING RURAL ROADS. FLOODING OF STREAMS...CREEKS AND BAYOUS CAN 
  BE EXPECTED THROUGH WEDNESDAY. 

PRECAUTIONARY/PREPAREDNESS  ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED. DO NOT ENTER WATERS OF
UNKNOWN DEPTH...TURN AROUND DON'T DROWN.

&&

$$

13
018 
WGUS64 KLCH 182106
FFALCH

FLOOD WATCH
NATIONAL WEATHER SERVICE LAKE CHARLES LA
406 PM CDT MON APR 18 2016

...FLASH FLOOD WATCH IN EFFECT UNTIL 7 AM TUESDAY FOR SOUTHEAST
TEXAS AND PARTS OF SOUTHWEST LOUISIANA ...

.A VIGOROUS UPPER LEVEL TROUGH WILL EJECT DISTURBANCES OVER THE
HIGHLY MOIST AND UNSTABLE AIRMASS ACROSS SOUTHEAST TEXAS AND
SOUTHWEST LOUISIANA...RESULTING IN PERIODS OF HEAVY RAINFALL.
THE REST OF TODAY AND TONIGHT. LARGE COMPLEX OF SHOWERS AND
THUNDERSTORMS OVER WESTERN LOUISIANA WILL CONTINUE TO SLOWLY MOVE
EAST THE REST OF THE AFTERNOON AND EVENING. 1 TO 2 INCHES OF RAIN
ARE EXPECTED TO FALL IN THE WATCH AREA...WITH LOCALLY HIGHER
AMOUNTS POSSIBLE. ADDITIONAL SHOWERS AND THUNDERSTORMS MAY DEVELOP
DURING THE OVERNIGHT HOURS ACROSS EAST TEXAS AND WESTERN
LOUISIANA. SHOULD THIS OCCUR...THIS ADDITIONAL RAIN WILL FALL
OVER AREAS THAT HAVE RECEIVED 2 TO 4 INCHES TODAY. 

LAZ027-030-041-073-TXZ180-201-215-216-259>262-190500-
/O.CON.KLCH.FF.A.0003.000000T0000Z-160419T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
VERNON-BEAUREGARD-CALCASIEU-WEST CAMERON-TYLER-HARDIN-JEFFERSON-
ORANGE-NORTHERN JASPER-NORTHERN NEWTON-SOUTHERN JASPER-
SOUTHERN NEWTON-
INCLUDING THE CITIES OF...FORT POLK...PICKERING...LEESVILLE...
SLAGLE...BUNDICK LAKE...DE RIDDER...FIELDS...ORETTA...
LAKE CHARLES...SULPHUR...HACKBERRY...JOHNSON BAYOU...TOWN BLUFF...
FRED...HILLISTER...IVANHOE...SPURGER...WARREN...WOODVILLE...
LUMBERTON...SILSBEE...BEAUMONT...SABINE PASS...
SEA RIM STATE PARK...ORANGE...VIDOR...BRIDGE CITY...
HOLLY SPRINGS...JASPER...KIRBYVILLE...MAGNOLIA SPRINGS...
MT. UNION...ROGANVILLE...BURKEVILLE...FARRSVILLE...JAMESTOWN...
NEWTON...WIERGATE...BLEAKWOOD...CALL...GIST...BUNA...EVADALE...
DEWEYVILLE
406 PM CDT MON APR 18 2016

...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH TUESDAY MORNING...

THE FLASH FLOOD WATCH CONTINUES FOR

* PORTIONS OF LOUISIANA AND SOUTHEAST TEXAS...INCLUDING THE 
  FOLLOWING AREAS...IN LOUISIANA...BEAUREGARD...CALCASIEU... 
  VERNON AND WEST CAMERON. IN SOUTHEAST TEXAS...HARDIN... 
  JEFFERSON...NORTHERN JASPER...NORTHERN NEWTON...ORANGE... 
  SOUTHERN JASPER...SOUTHERN NEWTON AND TYLER. 

* THROUGH TUESDAY MORNING

* RAINFALL...A BROAD SWATH OF 2 TO 4 INCHES OF RAIN HAS FALLEN
  TODAY ACROSS EAST TEXAS AND PARTS OF WESTERN LOUISIANA. AN
  ADDITIONAL 1 TO 2 INCHES IS POSSIBLE THE REST OF TODAY INTO THIS
  EVENING EAST OF THE SABINE RIVER AS A COMPLEX OF SHOWERS AND
  THUNDERSTORMS MOVES EAST THROUGH WESTERN LOUISIANA. ADDITIONAL
  SHOWERS AND THUNDERSTORMS MAY DEVELOP OVERNIGHT ACROSS EAST
  TEXAS AND WESTERN LOUISIANA.  SHOULD THIS OCCUR...THIS
  ADDITIONAL RAIN WILL FALL OVER AREAS THAT HAVE RECEIVED 2 TO 4
  INCHES TODAY...AND WILL POSE A RISK OF FLASH FLOODING.

* PRIMARY IMPACTS WILL BE FLASH FLOODING OF LOW LYING LOCATIONS 
  ESPECIALLY IN URBAN AREAS WITH POOR DRAINAGE OR ALONG LOW 
  LYING RURAL ROADS. FLOODING OF STREAMS...CREEKS AND BAYOUS CAN 
  BE EXPECTED THROUGH WEDNESDAY. 

PRECAUTIONARY/PREPAREDNESS  ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED. DO NOT ENTER WATERS OF
UNKNOWN DEPTH...TURN AROUND DON'T DROWN.

&&

$$

13
081 
WGUS64 KLCH 190340
FFALCH

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1040 PM CDT MON APR 18 2016

...FLASH FLOOD WATCH IN EFFECT THROUGH MIDDAY TUESDAY FOR
SOUTHEAST TEXAS AND PARTS OF SOUTHWEST LOUISIANA ...

.A VIGOROUS UPPER LEVEL TROUGH WILL EJECT DISTURBANCES OVER THE
HIGHLY MOIST AND UNSTABLE AIRMASS ACROSS SOUTHEAST TEXAS AND
SOUTHWEST LOUISIANA...RESULTING IN PERIODS OF HEAVY RAINFALL.
THREE TO SIX INCHES OF RAIN FELL ACROSS PARTS OF THE AREA
MONDAY...WITH LOCALLY HIGHER AMOUNTS. SCATTERED TO NUMEROUS
SHOWERS AND THUNDERSTORMS ARE EXPECTED TO REDEVELOP DURING THE
OVERNIGHT HOURS ACROSS EAST TEXAS AND WESTERN LOUISIANA...WITH
THIS ACTIVITY CONTINUING INTO TUESDAY MORNING. SOME STORMS WILL BE
CAPABLE OF PRODUCING HEAVY RAINFALL...RESULTING IN AN ONGOING RISK
FOR FLASH FLOODING IN SOME LOCATIONS.

LAZ027-030-041-073-TXZ180-201-215-216-259>262-191200-
/O.EXT.KLCH.FF.A.0003.000000T0000Z-160419T1800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
VERNON-BEAUREGARD-CALCASIEU-WEST CAMERON-TYLER-HARDIN-JEFFERSON-
ORANGE-NORTHERN JASPER-NORTHERN NEWTON-SOUTHERN JASPER-
SOUTHERN NEWTON-
INCLUDING THE CITIES OF...FORT POLK...PICKERING...LEESVILLE...
SLAGLE...BUNDICK LAKE...DE RIDDER...FIELDS...ORETTA...
LAKE CHARLES...SULPHUR...HACKBERRY...JOHNSON BAYOU...TOWN BLUFF...
FRED...HILLISTER...IVANHOE...SPURGER...WARREN...WOODVILLE...
LUMBERTON...SILSBEE...BEAUMONT...SABINE PASS...
SEA RIM STATE PARK...ORANGE...VIDOR...BRIDGE CITY...
HOLLY SPRINGS...JASPER...KIRBYVILLE...MAGNOLIA SPRINGS...
MT. UNION...ROGANVILLE...BURKEVILLE...FARRSVILLE...JAMESTOWN...
NEWTON...WIERGATE...BLEAKWOOD...CALL...GIST...BUNA...EVADALE...
DEWEYVILLE
1040 PM CDT MON APR 18 2016

...FLASH FLOOD WATCH NOW IN EFFECT THROUGH TUESDAY AFTERNOON...

THE FLASH FLOOD WATCH IS NOW IN EFFECT FOR

* PORTIONS OF LOUISIANA AND SOUTHEAST TEXAS...INCLUDING THE 
  FOLLOWING AREAS...IN LOUISIANA...BEAUREGARD...CALCASIEU... 
  VERNON AND WEST CAMERON. IN SOUTHEAST TEXAS...HARDIN... 
  JEFFERSON...NORTHERN JASPER...NORTHERN NEWTON...ORANGE... 
  SOUTHERN JASPER...SOUTHERN NEWTON AND TYLER. 

* THROUGH TUESDAY AFTERNOON

* RAINFALL...A BROAD SWATH OF 2 TO 6 INCHES OF RAIN FELL ACROSS
  SOUTHEAST TEXAS AND PARTS OF WESTERN LOUISIANA MONDAY. AN
  ADDITIONAL 1 TO 3 INCHES WITH LOCALLY HIGHER AMOUNTS WILL BE
  POSSIBLE LATE TONIGHT INTO TUESDAY MORNING...MAINTAINING THE
  RISK FOR FLASH FLOODING.

* PRIMARY IMPACTS WILL BE FLASH FLOODING OF LOW LYING LOCATIONS 
  ESPECIALLY IN URBAN AREAS WITH POOR DRAINAGE OR ALONG LOW 
  LYING RURAL ROADS. FLOODING OF STREAMS...CREEKS AND BAYOUS CAN 
  BE EXPECTED THROUGH WEDNESDAY. 

PRECAUTIONARY/PREPAREDNESS  ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED. DO NOT ENTER WATERS OF
UNKNOWN DEPTH...TURN AROUND DON'T DROWN.

&&

$$

24
294 
WGUS64 KLCH 190900
FFALCH

FLOOD WATCH
NATIONAL WEATHER SERVICE LAKE CHARLES LA
400 AM CDT TUE APR 19 2016

...FLASH FLOOD WATCH IN EFFECT THROUGH MIDDAY FOR SOUTHEAST TEXAS
AND PARTS OF SOUTHWEST LOUISIANA ...

.A VIGOROUS UPPER LEVEL TROUGH WILL EJECT DISTURBANCES OVER THE
HIGHLY MOIST AND UNSTABLE AIRMASS ACROSS SOUTHEAST TEXAS AND
SOUTHWEST LOUISIANA...RESULTING IN PERIODS OF HEAVY RAINFALL.
THREE TO SIX INCHES OF RAIN HAS FALLEN ACROSS PARTS OF THE AREA
ON MONDAY...WITH LOCALLY HIGHER AMOUNTS. SCATTERED TO NUMEROUS
SHOWERS AND THUNDERSTORMS ARE EXPECTED TO REDEVELOP DURING THE
LATE MORNING HOURS INTO THE AFTERNOON HOURS ACROSS EAST TEXAS AND
WESTERN LOUISIANA. SOME STORMS WILL BE CAPABLE OF PRODUCING HEAVY
RAINFALL...RESULTING IN AN ONGOING RISK FOR FLASH FLOODING IN SOME
LOCATIONS.

LAZ027-030-041-073-TXZ180-201-215-216-259>262-191700-
/O.CON.KLCH.FF.A.0003.000000T0000Z-160419T1800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
VERNON-BEAUREGARD-CALCASIEU-WEST CAMERON-TYLER-HARDIN-JEFFERSON-
ORANGE-NORTHERN JASPER-NORTHERN NEWTON-SOUTHERN JASPER-
SOUTHERN NEWTON-
INCLUDING THE CITIES OF...FORT POLK...PICKERING...LEESVILLE...
SLAGLE...BUNDICK LAKE...DE RIDDER...FIELDS...ORETTA...
LAKE CHARLES...SULPHUR...HACKBERRY...JOHNSON BAYOU...TOWN BLUFF...
FRED...HILLISTER...IVANHOE...SPURGER...WARREN...WOODVILLE...
LUMBERTON...SILSBEE...BEAUMONT...SABINE PASS...
SEA RIM STATE PARK...ORANGE...VIDOR...BRIDGE CITY...
HOLLY SPRINGS...JASPER...KIRBYVILLE...MAGNOLIA SPRINGS...
MT. UNION...ROGANVILLE...BURKEVILLE...FARRSVILLE...JAMESTOWN...
NEWTON...WIERGATE...BLEAKWOOD...CALL...GIST...BUNA...EVADALE...
DEWEYVILLE
400 AM CDT TUE APR 19 2016

...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 1 PM CDT THIS
AFTERNOON...

THE FLASH FLOOD WATCH CONTINUES FOR

* PORTIONS OF LOUISIANA AND SOUTHEAST TEXAS...INCLUDING THE 
  FOLLOWING AREAS...IN LOUISIANA...BEAUREGARD...CALCASIEU... 
  VERNON AND WEST CAMERON. IN SOUTHEAST TEXAS...HARDIN... 
  JEFFERSON...NORTHERN JASPER...NORTHERN NEWTON...ORANGE... 
  SOUTHERN JASPER...SOUTHERN NEWTON AND TYLER. 

* UNTIL 1 PM CDT THIS AFTERNOON

* RAINFALL...A BROAD SWATH OF 2 TO 6 INCHES OF RAIN FELL ACROSS
  SOUTHEAST TEXAS AND PARTS OF WESTERN LOUISIANA ON MONDAY. AN
  ADDITIONAL 1 TO 3 INCHES WITH LOCALLY HIGHER AMOUNTS WILL BE
  POSSIBLE TODAY...MAINTAINING THE RISK FOR FLASH FLOODING.

* PRIMARY IMPACTS WILL BE FLASH FLOODING OF LOW LYING LOCATIONS 
  ESPECIALLY IN URBAN AREAS WITH POOR DRAINAGE OR ALONG LOW 
  LYING RURAL ROADS. FLOODING OF STREAMS...CREEKS AND BAYOUS CAN 
  BE EXPECTED THROUGH WEDNESDAY. 

PRECAUTIONARY/PREPAREDNESS  ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED. DO NOT ENTER WATERS OF
UNKNOWN DEPTH...TURN AROUND DON'T DROWN.

&&

$$
307 
WGUS64 KLCH 191803
FFALCH

FLOOD WATCH
NATIONAL WEATHER SERVICE LAKE CHARLES LA
103 PM CDT TUE APR 19 2016

LAZ027-030-041-073-TXZ180-201-215-216-259>262-191915-
/O.EXP.KLCH.FF.A.0003.000000T0000Z-160419T1800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
VERNON-BEAUREGARD-CALCASIEU-WEST CAMERON-TYLER-HARDIN-JEFFERSON-
ORANGE-NORTHERN JASPER-NORTHERN NEWTON-SOUTHERN JASPER-
SOUTHERN NEWTON-
INCLUDING THE CITIES OF...FORT POLK...PICKERING...LEESVILLE...
SLAGLE...BUNDICK LAKE...DE RIDDER...FIELDS...ORETTA...
LAKE CHARLES...SULPHUR...HACKBERRY...JOHNSON BAYOU...TOWN BLUFF...
FRED...HILLISTER...IVANHOE...SPURGER...WARREN...WOODVILLE...
LUMBERTON...SILSBEE...BEAUMONT...SABINE PASS...
SEA RIM STATE PARK...ORANGE...VIDOR...BRIDGE CITY...
HOLLY SPRINGS...JASPER...KIRBYVILLE...MAGNOLIA SPRINGS...
MT. UNION...ROGANVILLE...BURKEVILLE...FARRSVILLE...JAMESTOWN...
NEWTON...WIERGATE...BLEAKWOOD...CALL...GIST...BUNA...EVADALE...
DEWEYVILLE
103 PM CDT TUE APR 19 2016

...FLASH FLOOD WATCH HAS EXPIRED...

THE FLASH FLOOD WATCH FOR PORTIONS OF LOUISIANA AND SOUTHEAST
TEXAS HAS EXPIRED. SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS
WILL CONTINUE FOR THE REST OF THE DAY...BUT NO ORGANIZED RAINFALL
CAPABLE OF PRODUCING A WIDESPREAD RISK OF FLASH FLOODING IS
EXPECTED. 

$$

13

What forecasters said that day

The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lake Charles, LA wrote its last area forecast discussion before this flash flood watch went out at Apr 18, 6:08 AM CDT, 17 minutes earlier.

Area forecast discussion, Apr 18, 6:08 AM CDT, 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAKE CHARLES LA
608 AM CDT MON APR 18 2016

.UPDATE...
FLASH FLOOD WATCH POSTED FROM NOW UNTIL 12Z TUESDAY FOR
ALL OF SOUTHEAST TEXAS. 3 TO 5 INCH RAINFALL TOTALS POSSIBLE
IN THE WATCH AREA WITH ISOLATED AMOUNTS UP TO NEAR 7 INCHES.

&&

.PREV DISCUSSION... /ISSUED 555 AM CDT MON APR 18 2016/

AVIATION...RAIN AND THUNDERSTORMS WILL CONTINUE TO WORK INTO THE
REGION FROM THE WEST THIS MORNING. LOWER VIS AND CEILINGS WILL
ACCOMPANY THIS AREA OF PRECIP. RAIN CHANCES WILL BE LESSER TOWARD
KLFT AND KARA. WINDS WILL ALSO INCREASE THIS MORNING AND BECOME
GUSTY AGAIN TODAY.

PREV DISCUSSION... /ISSUED 438 AM CDT MON APR 18 2016/

DISCUSSION...
PERSISTENT UPPER LEVEL OMEGA BLOCK PATTERN WITH TROUGHING OVER
THE COLORADO ROCKIES...RIDGING ACROSS OUR EASTERN UNITED STATES
.AND ANOTHER TROUGH OVER THE WESTERN ATLANTIC CONTINUES TO BRING
HEAVY TRAINING RAINS ACROSS TEXAS OVERNIGHT SPAWNING FLASH FLOOD
WARNINGS MAINLY WEST OF THE HOUSTON AREA. ACROSS EXTREME SOUTHEAST
TEXAS AND SOUTHWEST LOUISIANA...LOW LEVEL MOISTURE CONTINUED TO
STREAM OUT OF THE GULF AND CONVERGE INTO THE CURRENTLY UNFOLDING
HEAVY RAIN AREA.

FOR THE MOST PART...OUR AREA HAS BEEN SPARED THE HEAVY RAIN THUS
FAR...BUT THE RADAR IS NOW SHOWING THE LEADING EDGE OF THE SHIELD
HAVING ENTERED OUR SOUTHEAST TEXAS AREA. QUANTITATIVE PRECIPITATION
TOTALS OR QPF INDICATES THAT 2 TO NEAR 4 INCHES OF RAIN IS POSSIBLE
ACROSS OUR SOUTHEAST TEXAS COUNTY WARNING AREA BY TUESDAY 12Z.
SINCE OUR GROUND IS FAIRLY DRY WITH ONLY ONE DAY THIS MONTH OF 1
INCH OR BETTER OF PRECIPITATION...AND THE FLASH FLOOD GUIDANCE
VALUES FOR FLASH FLOODING FOR ONE HOUR BEING OVER 3 INCHES...3
HOUR 3.5 TO 4.5 INCHES...AND 6 HOUR VALUES 4.5 TO 5.5 INCHES...DO
NOT THINK WE NEED TO ISSUE FLOOD WATCH YET FOR SOUTHEAST TEXAS
AND MAY NOT NEED TOO IF THE UPPER LEVEL TROUGH TO THE WEST BEGINS
TO LIFT OUT LATER TODAY INTO TUESDAY. THE HEAVY RAIN MAY INDEED
HANG OUT TO OUR WEST AND NORTH. WE BELIEVE THE CURRENT MCS
BRINGING FLOODING RAINS WEST OF HOUSTON WILL WEAKEN THROUGH THE
MORNING. NEW HEAVY RAIN DEVELOPMENT WILL LIKELY FORM WEST OF
CURRENT ACTIVITY AND THAT WOULD PLACE HEAVY RAIN MAINLY ON THE
FRINGES OF OUR AREA BACK TO THE WEST THIS AFTERNOON. EVEN WITH
THAT SAID...STILL EXPECT SHOWERS AND THUNDERSTORMS OF THE LIGHTER
VARIETY TO DEVELOP ACROSS THE AREA. FOR NOW...WILL NOT ISSUE A
FLOOD WATCH PRODUCT...WILL LET THE DAY SHIFT MONITOR FOR ANY
FURTHER IMPINGEMENT OF THE HEAVY RAIN.

SHOWERS AND A FEW THUNDERSTORMS WILL LINGER THROUGH THURSDAY
BEFORE COMING TO AN END FOR FRIDAY AS A COOL FRONT PASSES THROUGH
THE AREA....DRY AND WARM WEATHER WILL FOLLOW INTO THE WEEKEND AS
DAYTIME HEATING OFFSETS THE WEAK COOL FRONT.

MARINE...
LOW PRESSURE TO THE NORTHWEST AND HIGH PRESSURE TO THE EAST WILL
KEEP THE NORTHWEST GULF OF MEXICO IN A LONG FETCH OF ONSHORE
WINDS. ELEVATED WINDS THIS MORNING WILL DECREASE LATE THIS
AFTERNOON INTO THE EVENING. ADDITIONALLY...SHOWER AND
THUNDERSTORM ACTIVITY WILL BE INCREASING AS DEEPENING MOISTURE
COMBINES WITH AN AREA OF LOW PRESSURE ALOFT OVER THE SOUTHERN
ROCKIES AND HIGH PLAINS.

&&

.PRELIMINARY POINT TEMPS/POPS...
AEX  79  62  76  64 /  50  40  50  40
LCH  78  68  77  68 /  60  50  60  40
LFT  80  65  78  66 /  20  20  30  30
BPT  77  69  77  68 /  80  80  80  30

&&

.LCH WATCHES/WARNINGS/ADVISORIES...
LA...COASTAL FLOOD ADVISORY UNTIL 6 PM CDT THIS EVENING FOR LAZ041-
     052>054-073-074.

     WIND ADVISORY UNTIL 7 AM CDT THIS MORNING FOR LAZ073-074.

TX...COASTAL FLOOD ADVISORY UNTIL 6 PM CDT THIS EVENING FOR TXZ215-
     216.

     FLASH FLOOD WATCH THROUGH TUESDAY MORNING FOR TXZ180-201-215-216-
     259>262.

     FLASH FLOOD WATCH LATE THURSDAY NIGHT FOR TXZ180-201-215-216-
     259>262.

     WIND ADVISORY UNTIL 7 AM CDT THIS MORNING FOR TXZ215.

GM...SMALL CRAFT ADVISORY UNTIL 7 PM CDT THIS EVENING FOR GMZ472-475.

     SMALL CRAFT ADVISORY UNTIL 1 PM CDT THIS AFTERNOON FOR GMZ450-
     452-455-470.

     SMALL CRAFT EXERCISE CAUTION FROM 1 PM CDT THIS AFTERNOON
     THROUGH THIS EVENING FOR GMZ450-452-455-470.

     SMALL CRAFT ADVISORY UNTIL 7 AM CDT THIS MORNING FOR GMZ430-432-
     435.

     SMALL CRAFT EXERCISE CAUTION THROUGH LATE TONIGHT FOR GMZ430-432-
     435.

&&

PUBLIC...06
Hazardous weather outlook, Apr 18, 5:14 AM CDT, 1 hour 11 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAKE CHARLES LA
514 AM CDT MON APR 18 2016

GMZ435-LAZ027>033-041>045-052>055-073-074-TXZ180-201-215-216-
259>262-191015-
VERMILION BAY-VERNON-RAPIDES-AVOYELLES-BEAUREGARD-ALLEN-
EVANGELINE-ST. LANDRY-CALCASIEU-JEFFERSON DAVIS-ACADIA-LAFAYETTE-
UPPER ST. MARTIN-VERMILION-IBERIA-ST. MARY-LOWER ST. MARTIN-
WEST CAMERON-EAST CAMERON-TYLER-HARDIN-JEFFERSON-ORANGE-
NORTHERN JASPER-NORTHERN NEWTON-SOUTHERN JASPER-SOUTHERN NEWTON-
514 AM CDT MON APR 18 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF GULF OF
MEXICO...CENTRAL LOUISIANA...SOUTH CENTRAL LOUISIANA...SOUTHWEST
LOUISIANA...WEST CENTRAL LOUISIANA AND SOUTHEAST TEXAS.

.DAY ONE...TODAY AND TONIGHT
MODERATE TO OCCASIONAL HEAVY RAINS RETURN TO SOUTHEAST TEXAS AND
TO A LESSER DEGREE SOUTHWEST AND CENTRAL LOUISIANA TODAY AND
TONIGHT AS SEVERAL DISTURBANCE BEGIN TO EJECT OUT OF THE UPPER LOW
INTO OUR AREA. SEVERE WEATHER IS NOT EXPECTED.

EAST TO SOUTHEAST WINDS WILL REMAIN ELEVATED TODAY...HELPING
MAINTAIN ABOVE NORMAL TIDE LEVELS ALONG THE COAST. A COASTAL FLOOD
ADVISORY IS IN EFFECT UNTIL 6 PM THIS EVENING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
THE UPPER LEVEL TROUGH WILL LIFT OUT TO THE NORTH LEAVING BEHIND
ABUNDANT MOISTURE FOR SHOWERS AND THUNDERSTORMS TO CONTINUE TO
DEVELOP THROUGH THURSDAY. WHILE SEVERE WEATHER IS NOT CURRENTLY
FORECAST...A FEW STRONG STORMS DURING THE PERIOD CANNOT BE RULED
OUT AS DISTURBANCES MOVE AROUND THE BASE OF THE LARGER LOW.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.

GMZ430-432-450-452-455-470-472-475-191015-
SABINE LAKE-CALCASIEU LAKE-
COASTAL WATERS FROM CAMERON LA TO HIGH ISLAND TX OUT 20 NM-
COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON LA OUT 20 NM-
COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY
LA OUT 20 NM-
WATERS FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO 60 NM-
WATERS FROM  INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60 NM-
WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM
20 TO 60 NM-
514 AM CDT MON APR 18 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF GULF OF MEXICO.

.DAY ONE...TODAY AND TONIGHT
SMALL CRAFT ADVISORIES ARE IN EFFECT THIS MORNING AS SOUTHEAST WINDS
REMAIN ELEVATED DUE TO A STRONG PRESSURE GRADIENT. WINDS WILL
BEGIN TO RATCHET DOWN ACROSS THE INLAND LAKES AND BAYS THIS
AFTERNOON WHERE SMALL CRAFT SHOULD EXERCISE CAUTION WILL BE IN
EFFECT. THE REMAINDER OF THE COASTAL WATERS WILL SEE WINDS DROPOFF
THIS AFTERNOON FROM NORTH TO SOUTH AS WE ENTER INTO THE EVENING
PERIOD.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
ONSHORE WINDS WILL CONTINUE TO TAPER OFF THROUGH THE THURSDAY. A
WEAK COOL FRONT WILL ENTER THE GULF WATERS ON FRIDAY WITH
OFFSHORE WINDS LASTING THROUGH SATURDAY MORNING. SOUTHERLY FLOW
RETURNS LATER IN THE DAY SATURDAY. HIGH PRESSURE WILL HOLD OVER
THE WEEKEND.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.

In the hours before

Special weather statement, Apr 18, 6:17 AM CDT, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
617 AM CDT MON APR 18 2016

TXZ201-215-181200-
JEFFERSON TX-HARDIN TX-
617 AM CDT MON APR 18 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN JEFFERSON AND
CENTRAL HARDIN COUNTIES UNTIL 700 AM CDT...

AT 616 AM CDT...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG
A LINE EXTENDING FROM 9 MILES NORTH OF DAYTON LAKES TO 7 MILES EAST
OF OLD RIVER-WINFREE TO NEAR BEACH CITY. MOVEMENT WAS EAST AT 25 MPH.

WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
BEAUMONT...KOUNTZE...SOUR LAKE...NOME...THICKET...SARATOGA...BEVIL OAKS...
CHINA...BATSON...FANNETT AND HONEY ISLAND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3049 9435 2997 9417 2983 9436 2989 9436
      2989 9444 3011 9445 3011 9460 3040 9470
TIME...MOT...LOC 1116Z 261DEG 21KT 3028 9482 2991 9470 2971 9491

TINGLER

The office that day

Everything else NWS Lake Charles, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 18, 9:36 AM CDTSpecial Marine WarningLCH39 min
Apr 18, 10:12 AM CDTSpecial Marine WarningLCH33 min
Apr 18, 10:38 AM CDTRiver Flood WarningLCHBeauregard, Calcasieu58 days
Apr 18, 1:15 PM CDTFlash Flood WarningLCHCalcasieu, Cameron3 hr
Apr 18, 2:59 PM CDTAreal Flood AdvisoryLCHCalcasieu3 hr
Apr 18, 3:47 PM CDTSmall Craft AdvisoryLCH15 hr
Apr 18, 4:23 PM CDTSpecial Weather StatementLCHAllen, Beauregard, Calcasieu, Cameron, Jefferson Davis67 min
Apr 18, 4:26 PM CDTFlash Flood WarningLCHCalcasieu, Cameron3 hr
Apr 18, 6:17 AM CDTSpecial Weather StatementLCHHardin43 min
Apr 18, 6:59 AM CDTSpecial Weather StatementLCHHardin46 min
Apr 18, 7:46 AM CDTAreal Flood AdvisoryLCHJefferson3 hr
Apr 18, 9:05 AM CDTAreal Flood AdvisoryLCHJefferson, Orange3 hr
Apr 18, 9:31 AM CDTRiver Flood WarningLCHJefferson, Orange25 days
Apr 18, 9:44 AM CDTFlash Flood WarningLCHJefferson3 hr
Apr 18, 10:15 AM CDTFlash Flood WarningLCHOrange3 hr
Apr 18, 10:42 AM CDTSpecial Weather StatementLCHJefferson48 min
Apr 18, 11:26 AM CDTFlash Flood WarningLCHJasper, Newton3 hr
Apr 18, 11:49 AM CDTFlash Flood WarningLCHHardin3 hr
Apr 18, 2:22 PM CDTFlash Flood WarningLCHJasper, Newton6 hr
Apr 18, 2:32 PM CDTAreal Flood AdvisoryLCHHardin, Jasper, Newton, Tyler3 hr
Apr 18, 2:52 PM CDTAreal Flood WarningLCHHardin30 hr
Apr 18, 3:43 PM CDTRiver Flood WarningLCHHardin, Jasper9 days
Apr 18, 3:43 PM CDTRiver Flood WarningLCHHardin4 days
Apr 18, 3:43 PM CDTRiver Flood WarningLCHHardin, Jefferson11 days

Nearby

Flash Flood Watches in Texas, 2016Flash Flood Watches in Louisiana, 2016Every flash flood watch in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.